Volume 11, Issue 2
Asymptotics for Helmholtz and Maxwell Solutions in 3-D Open Waveguides

Carlos Jerez-Hanckes & Jean-Claude Nédélec


Commun. Comput. Phys., 11 (2012), pp. 629-646.

Preview Full PDF BiBTex 101 453
  • Abstract

We extend classic Sommerfeld and Silver-Mu¨ller radiation conditions for bounded scatterers to acoustic and electromagnetic fields propagating over three isotropic homogeneous layers in threedimensions. If x=(x1,x2,x3)∈R3, with x3 denoting the direction orthogonal to the layers, standard conditions only hold for the outer layers in the region |x3|>kxkγ, for γ∈(1/4,1/2) and x large. For |x3|<kxkγ and inside the slab, asymptotic behavior depends on the presence of surface or guided modes given by the discrete spectrum of the associated operator. 

  • History

Published online: 2012-12

  • Keywords

  • AMS Subject Headings

  • Cited by